Clinical Images: Tumor necrosis factor inhibitor–associated demyelination in a case of neuro-Behçet disease - Takeaways - MDSpire
Coming Soon: Introducing MDSpire News. Learn more
Conexiant’s news site is now MDSpire News. Learn more

Case Study: Demyelination Associated with Tumor Necrosis Factor Inhibitors in Neuro-Behçet Disease

  • By

  • Eloise Norman

  • Gabor Major

  • September 24, 2026

Share

  • 1

    A 34-year-old woman with Neuro-Behçet disease experienced new neurological symptoms after initiating adalimumab treatment.

  • 2

    MRI revealed hyperintense lesions in the pons, cerebellum, and basal ganglia, indicating possible demyelination.

  • 3

    The patient's condition progressed, showing new lesions in subcortical regions and spinal cord over three years.

  • 4

    TNF inhibitor-induced demyelination is rare, with an incidence below 13 per 10,000 person-years, and its mechanisms are not fully understood.

  • 5

    New neurologic symptoms in patients on TNF inhibitors warrant clinical assessment and MRI to differentiate from demyelinating diseases.

Original Source(s)

Related Content